Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 569, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 3:38 PM CDT for Morehouse Parish, Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 13, 2011, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:00 PM CDT | TSTM WND DMG | 2 W Collinston, LA | COUPLE OF TREES DOWN ON OLD MONROE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS54 KJAN 132038
SVRJAN
LAC067-132130-
/O.NEW.KJAN.SV.W.0569.110713T2038Z-110713T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
* UNTIL 430 PM CDT
* AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BASTROP MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3287 9207 3279 9160 3274 9160 3271 9164
3268 9162 3262 9166 3261 9172 3256 9175
3257 9181 3252 9184 3252 9186 3254 9189
3251 9191 3259 9194 3265 9192 3270 9198
3268 9204 3270 9206
TIME...MOT...LOC 2038Z 075DEG 3KT 3274 9191
$$
MME1 follow-up statement
880
WWUS54 KJAN 132102
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT WED JUL 13 2011
LAC067-132130-
/O.CON.KJAN.SV.W.0569.000000T0000Z-110713T2130Z/
MOREHOUSE LA-
402 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN MOREHOUSE PARISH...
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLLINSTON MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
RIDGE
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3287 9207 3279 9160 3274 9160 3271 9164
3268 9162 3262 9166 3261 9172 3256 9175
3257 9181 3252 9184 3252 9186 3254 9189
3251 9191 3259 9194 3265 9192 3270 9198
3268 9204 3270 9206
TIME...MOT...LOC 2102Z 356DEG 5KT 3271 9192
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 13, 2:55 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED JUL 13 2011
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THE PRIMARY CONCERNS FOR THE PERIOD WILL BE OUR DIURNAL CHANCES OF
SHOWERS AND STRONG TO ISOLATED SEVERE THUNDERSTORMS BY A SERIES OF
DISTURBANCES/MCVS IN NORTHERLY FLOW COMBINED WITH A WEAK SURFACE TROUGH.
THIS WILL BE FOLLOWED BY THE HEAT ADVISORY...WHICH HAS BEEN EXTENDED
TO 7 PM THURSDAY EVENING. LAST OF ALL WILL BE TEMPS AND POPS.
LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE OF
A WEAKENED MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS THROUGH
THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES(MCVS) WAS
MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE REMNANT
OF AN UPPER LOW...MOVING OVER THE OZARKS IN 350 PLUS THETA AIR AND
PUSHING TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON. ALSO GOOD
DIVERGENCE WILL AFFECT THE NORTH HALF FOR THIS AFTERNOON. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. A LARGE OUTFLOW BOUNDARY WAS MOVING ACROSS THE SOUTH HALF
OF THE REGION. WITH INSTABILITY...PW ABOVE 2 INCHES AND PEAK HEATING
AROUND EXPECT ANOTHER COLLISION OF CONVECTIVE BOUNDARIES ACROSS THE
REGION. STORMS ARE GETTING ACTIVE ACROSS THE REGION WITH SOME
SPECIAL WEATHER STATEMENTS AND WARNINGS WHICH HAVE BEEN ISSUED. THESE
STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS.
FOR TONIGHT...EXPECT THE ACTIVITY TO DIMINISH BY AROUND SUNSET. THE
NAM AND GFS WERE TOO AGGRESSIVE...ESP THE NAM WITH A 5 INCH CONVECTIVE
FEEDBACK IN THE SOUTHWEST. HAVE OPTED FOR THE DRY SIDE AFTER SUNSET
WITH LOW END 10 POPS FOR THE NIGHT. JUST IN CASE A FEW ISOLATED
SHOWERS DEVELOP. THE ISSUE IS EVEN WITH ALL THIS SOUPY AIRMASS WE
LACK A LOW LEVEL JET OF AROUND 20-25 KNOTS TO GET ANY KIND OF
CONVECTION/MCS GOING. PUT IN LOW SCATTERED POPS FOR THE EARLY
EVENING HOURS WITH THE COVERAGE WE HAVE HAD FOR THE PASS SEVERAL
EVENINGS.
THE MODELS WERE TOO HIGH ON EVENING POPS. THE NATIONAL AND LOCAL WRF
KEEPS THINGS PRETTY QUIET DURING THE OVERNIGHT HOURS AFTER 10 PM.
LOWS WILL BE IN THE MIDDLE 70S WITH THE MOIST AIRMASS AROUND. SO
WENT CLOSE TO A COMPROMISE OF NAM AND ENSEMBLE GUIDANCE.
FOR THURSDAY...EXPECT ANOTHER DISTURBANCE/MCV TO CROSS THE REGION.
THIS WILL BE AIDED BY A WEAK SURFACE BOUNDARY WHICH WILL PUSH INTO
OUR FAR NORTHERN COUNTIES FROM THE NORTH. WITH OUR MOIST AIRMASS
CONTINUING...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
EXPECT ONLY ISOLATED THUNDERSTORMS IN THE MORNING...WHICH SHOULD
BECOME SCATTER TO NUMEROUS STORMS IN COVERAGE DURING THE AFTERNOON.
ONCE AGAIN INSTABILITY...MOISTURE AND HEAT WILL FAVOR THE DEVELOPMENT
OF STRONG TO ISOLATED SEVERE STORMS. THE BEST CHANCE OF RAIN SHOULD
BE IN THE SOUTH. AS FAR AS TEMPS ARE CONCERN LOW LEVEL TEMPS(27-30C)
FAVOR EXTENDING THE HEAT ADVISORY FOR THE REGION THROUGH 7 PM
THURSDAY. HAVE EXPANDED THE ADVISORY TO INCLUDE INTERSTATE 20 AND ALL
OF NORTHEAST LOUISIANA. HIGHS WILL BE IN THE MID TO UPPER 90S.
FOLLOWED CLOSE TO THE ORIGINAL FORECAST GUIDANCE. ON POPS WENT CLOSE
TO MEX GUIDANCE WITH THE BEST POPS IN THE SOUTH.
FOR THURSDAY NIGHT...ONCE AGAIN EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. PUT IN 20-30 POPS FOR THE EARLY EVENING THEN PUT IN LOW
END TEEN POPS FOR ISOLATED SHOWERS FOR THE REST OF THE NIGHT. ONCE
AGAIN THE MODELS LOOKED A LITTLE TOO AGGRESSIVE WITH THE RAINFALL
COVERAGE OVERNIGHT WITH LACK OF LOW LEVEL JET DO NOT SEE THIS
HAPPENING. LOWS WILL RANGE FROM THE LOWER TO MIDDLE 70S. WENT CLOSE
TO A BLEND OF MEX AND MEN GUIDANCE.
FOR FRIDAY AND FRIDAY NIGHT...ANOTHER MCV WILL CROSS THE REGION WITH
THE AID OF THE WEAK SURFACE BOUNDARY AS THE MEAN RIDGE WILL BE CENTERED OVER
THE CENTRAL PLAINS WHILE WE CONTINUE TO BE IN NORTHERLY FLOW. WENT
CLOSE TO MOS POPS WITH THE BEST CHANCES OF RAIN ALONG AND JUST SOUTH
OF INTERSTATE 20. ONCE AGAIN THERE COULD BE SOME POTENTIAL FOR
STRONG TO ISOLATED SEVERE STORMS. AREA CROSS SECTIONS SHOWS SOME
GOOD MEAN MOISTURE AROUND FOR SOME DECENT CLOUD COVER. THIS COMBINE
WITH THE RAIN SHOULD TAKE SOME HEAT OUT OF THE AFTERNOON TEMPS WITH
HIGHS IN THE MIDDLE 90S. WENT CLOSE TO A COMBO OF MEN AND MEX
GUIDANCE. FOR FRIDAY EVENING EXPECT THE ACTIVITY TO DIMINISH BY
AFTER SUNSET. MODELS SEEM TO KEEP THE REGION DRY OVERNIGHT. SO LEFT
OUT CURRENT DRY POPS./17/
./PREVIOUS LONG TERM DISCUSSION...LONGER TERM(SATURDAY THROUGH
WEDNESDAY)...BUILDING 300MB ANTICYCLONE OVER OK STARTS TURNING THE
DISTURBANCE SWWD THROUGH LA BY SATURDAY. VIRTUALLY NO CHANGE IN DEEP
LAYER MOISTURE CONTENT WHICH FEATURES PWATS OF 2.3 INCHES IS
EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING SPREADS IN FROM THE
SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE. WE ACTUALLY COULD
SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND TUESDAY AFTERNOONS
KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS. BY NEXT
WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS BRINGS
ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.
ON SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.
BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/
&&
.AVIATION...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO BREAK OUT ACROSS
THE REGION AND EXPECT THEIR COVERAGE AND INTENSITY TO INCREASE
THROUGH THE AFTERNOON. STORMS WILL BE CAPABLE OF TURBULENT/DAMAGING
WINDS OF 40-65 MPH...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS. WILL MONITOR DEVELOPMENT/MOVEMENT AND AMEND TAFS WITH
THUNDER WORDING AND VIS RESTRICTIONS AS NEEDED. 1 TO 3 SM VIS
REDUCTION COULD CERTAINLY BE POSSIBLE IF STRONGER STORMS/DOWNPOURS
WERE TO IMPACT AIRPORT VICINITY. SOME STORM TOPS HAVE ALREADY
REACHED UPWARDS OF 45 KFT. STORMS WILL PRODUCE OUTFLOW BOUNDARIES
MOVING MULTIPLE DIRECTIONS SO LLWS WILL NEED TO BE MONITORED.
GENERAL WINDS OUTSIDE AREAS OF CONVECTION WILL BE 7-14 KT N TO NW.
/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 97 75 95 / 34 59 32 59
MERIDIAN 75 96 73 94 / 35 61 31 59
VICKSBURG 75 96 75 95 / 35 54 23 59
HATTIESBURG 75 96 74 96 / 35 62 32 53
NATCHEZ 75 94 75 93 / 35 57 24 49
GREENVILLE 76 98 77 96 / 35 44 21 42
GREENWOOD 75 98 75 95 / 35 49 23 45
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-019-025>047.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
MSZ048>053.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-023-
025.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR
LAZ024-026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
&&
17/40/ALLENHazardous weather outlook, Jul 13, 1:47 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT WED JUL 13 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY AND THURSDAY. IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ054>066-072>074-141900- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST MISSISSIPPI... .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jul 13, 2:42 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT WED JUL 13 2011 ARZ074-132010- ASHLEY AR- 242 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF CROSSETT AT 242 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3302 9181 3302 9205 3318 9205 3319 9183 TIME...MOT...LOC 1942Z 358DEG 0KT 3310 9193 JA
Special weather statement, Jul 13, 3:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT WED JUL 13 2011 MSZ037-044-132020- ATTALA MS-LEAKE MS- 302 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF SINGLETON AT 302 PM CDT...MOVING SOUTH AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTH CENTRAL LEAKE AND SOUTH CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3281 8934 3278 8961 3300 8961 3302 8940 TIME...MOT...LOC 2002Z 352DEG 2KT 3292 8949 EEC
Special weather statement, Jul 13, 3:07 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT WED JUL 13 2011
MSZ044-045-051-132025-
NEWTON MS-NESHOBA MS-LEAKE MS-
307 PM CDT WED JUL 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MADDEN AT 307 PM CDT...MOVING
SOUTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN LEAKE...SOUTHWESTERN NESHOBA AND NORTHWESTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3252 8921 3253 8932 3257 8932 3258 8951
3280 8941 3275 8920
TIME...MOT...LOC 2007Z 014DEG 3KT 3269 8933
EECSpecial weather statement, Jul 13, 3:26 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT WED JUL 13 2011 MSZ052-058-132055- LAUDERDALE MS-CLARKE MS- 326 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING WAS LOCATED OVER ZERO AT 327 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN NORTH CENTRAL CLARKE AND SOUTH CENTRAL LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3212 8854 3219 8879 3239 8868 3234 8848 TIME...MOT...LOC 2027Z 019DEG 2KT 3228 8862 BYB
Local storm report, Jul 13, 3:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG CROSSETT 33.13N 91.97W
07/13/2011 ASHLEY AR LAW ENFORCEMENT
A FEW TREES AND POWERLINE REPORTED DOWN BY CROSSETT PD.
TV CABLE LINES ALSO BLOWN DOWN.
&&
DCOXSpecial weather statement, Jul 13, 3:33 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT WED JUL 13 2011
ARZ074-132105-
ASHLEY AR-
333 PM CDT WED JUL 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF HAMBURG AT 333 PM
CDT...MOVING NORTHEAST AT 5 MPH.
PEOPLE IN NORTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3322 9211 3322 9209 3323 9210 3331 9201
3331 9198 3334 9200 3337 9197 3339 9200
3341 9199 3340 9176 3339 9166 3314 9166
3317 9214
TIME...MOT...LOC 2033Z 224DEG 5KT 3327 9181
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 46 min |
| Jul 13, 5:15 PM CDT | Special Weather Statement | JAN | Franklin | 30 min |
| Jul 13, 5:39 PM CDT | Special Weather Statement | JAN | West Carroll | 31 min |
| Jul 13, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.